Hail, Weston
- When
- June 1, 7:05 PM MST
- Where
- Weston County, 3 mi E of Rochelle
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.600, -104.900
Severe thunderstorms moved across southern portions of Campbell and Weston Counties during the early evening, producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Severe thunderstorms moved across southern portions of Campbell and Weston Counties during the early evening, producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY 245 PM MDT SAT JUN 01 2002 ...MAIN CONCERN SEVERE WEATHER THREAT TONIGHT... UPR RIDGE DOMINANT ACRS NRN PLAINS. LONG WAVE TROUGH APPROACHING W COAST EJECTING STRONG SHORT WAVE NEWD ACRS UT ATTM. MID LVL CLOUDS STREAMING NE ACRS CWFA. SFC TROF EXTENDS FM ERN CO NWWD INTO NCNTRL WY. WK BOUNDARIES EXIST ACRS EXTREME SRN SD...AND ACROSS NRN NEB. 18Z KUNR RAOB SHOWS CAP HAS SLIGHTLY STRENGTHENED ACRS AREA...AND MID LVL MOISTURE/CLDS STREAMING NEWD BEGINNING TO LIMIT ADDITIONAL HEATING. HOWEVER...STRONG SYNOPTIC FORCING WITH APPROACH OF SHORT WAVE SHOULD BE ABLE TO OVERCOME THIS CAP. HODOGRAPHS CONTINUE TO SUGGEST SUPERCELL DEVELOPMENT...WITH LIMITED THREAT FOR TORNADIC DEVELOPMENT. MAIN CONCERN WOULD BE LARGE HAIL AND DAMAGING WINDS. CONVECTION LIKELY TO EVOLVE INTO MCS LATER THIS EVENING. SUNDAY...COULD BE ANOTHER ROUND OF SEVERE WX MON AFTN/NIGHT AS ANOTHER STRONG SHORT WAVE APPROACHES AND INVERTED TROF BISECTS CWFA. CONVECTIVE PARAMETERS WILL BE IN PLACE...AND CAP WILL ERODE EARLIER IN DAY. TEMPS SHOULD ONLY BE A BIT COOLER. MONDAY AND TUESDAY...UPR LOW/TROUGH CROSSES NRN PLAINS ON TUE FOR MUCH COOLER TEMPERATURES AND CONTINUED UNSETTLED WEATHER. EXTENDED...WED-THU LOOK DRY WITH WARMING TREND AS UPR RIDGE REBUILDS ACRS REGION. SW FLOW RETURNS FOR FRI-SAT FOR CHC OF CONVECTION AND TEMPS NEAR CLIMO. .UNR...NONE. JOHNSON
WYZ054>058-020230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 800 PM MDT SAT JUN 1 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 372 HAS EXPIRED... THE SEVERE WEATHER THREAT FOR NORTHEAST WYOMING HAS DIMINISHED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST SOUTH DAKOTA UNTIL 10 PM MDT. WCJIN-WYNE
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297352, 5297353.